Alert archive / Texas / Flash Flood Warnings in 2012

Flash Flood Warning 10, NWS Corpus Christi, TX

April 16, 2012San Patricio County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 16, 2012, 5:32 AM CDT for San Patricio County, Texas. It was in force for 118 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2012, 5:32 AM CDT (10:32 UTC)
Expired
Apr 16, 2012, 7:30 AM CDT
In force
118 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 27 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 7:20 AM CDTFLASH FLOODGregory, TXCARS UNDER WATER IN GREGORY NEAR HIGHWAY 35.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 108 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.5 hours before the alert went out and 21 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2012-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3768 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2012-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3768 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

061 
WGUS54 KCRP 161032
FFWCRP
TXC409-161230-
/O.NEW.KCRP.FF.W.0010.120416T1032Z-120416T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 AM CDT MON APR 16 2012

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SAN PATRICIO COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 730 AM CDT

* AT 524 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED AROUND 2 INCHES ACROSS PORTLAND TO GREGORY 
  AND EAST OF TAFT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR.   
  SOME CITIES AND TOWNS THAT WILL EXPERIENCE FLOODING 
  INCLUDE...PORTLAND...TAFT...ARANSAS PASS...GREGORY AND INGLESIDE. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN
THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 2784 9719 2785 9725 2787 9726 2786 9733
      2788 9749 2807 9736 2803 9722 2792 9714

$$

TE
1 follow-up statement
097 
WGUS74 KCRP 161201
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
701 AM CDT MON APR 16 2012

TXC409-161230-
/O.CON.KCRP.FF.W.0010.000000T0000Z-120416T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN PATRICIO-
INCLUDING THE CITIES OF...PORTLAND...TAFT
701 AM CDT MON APR 16 2012

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
SOUTHEASTERN SAN PATRICIO COUNTY...

AT 654 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH HEAVY RAIN OVER EASTERN SAN PATRICIO 
COUNTY. DOPPLER RADAR ESTIMATED RAIN AMOUNTS OF 3 TO 5 INCHES FROM
NORTH OF PORTLAND TO GREGORY TO EAST OF TAFT. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARANSAS 
PASS...GREGORY AND INGLESIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 2 O 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

&&

LAT...LON 2784 9719 2785 9725 2787 9726 2786 9733
      2788 9749 2807 9736 2803 9722 2792 9714

$$

TMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 16, 4:04 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Apr 16, 4:04 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
404 AM CDT MON APR 16 2012

.SHORT-TERM (TODAY THROUGH TUESDAY)...A COLD FRONT IS CURRENTLY
DRAPED ALONG THE COAST THIS MORNING AND IS EXPECTED TO MEANDER
ACROSS THE COASTAL BEND AND NEAR SHORE WATERS THROUGH THE DAY. THIS
WILL PROVIDE FOCUS FOR HEAVY RAINFALL TODAY AND INTO TONIGHT BEFORE
PUSHING OFFSHORE BY TUESDAY. THERE REMAINS SOME UNCERTAINTY AS TO
WHERE THE POSITION OF THE BDRY WILL BE TODAY WHICH WILL DETERMINE
WHERE THE HEAVIEST AMOUNTS OF RAINFALL WILL OCCUR. THE BDRY IS
EXPECTED TO REMAIN SOMEWHERE EAST OF HIGHWAY 281. A DIFFLUENT FLOW
ALOFT WILL CONTINUE AS UPPER POLAR JET APPROACHES S TX AND
SUBTROPICAL JET REMAINS JUST TO THE S. ENERGY ASSOCIATED WITH A LONG
WAVE TROF AND THE UPPER JETS WILL COMBINE WITH 2600 K/JG CAPE AND
LI'S OF -8 ACROSS THE SRN COASTAL BEND...PER THE GFS...THIS
AFTERNOON TO PRODUCE SCT TO NUM TSRA'S. SOME STORMS COULD BECOME
STRONG TO BRIEFLY PULSE SVR AT TIMES AS THE AIRMASS HEATS UP AFTER
SUNRISE...MAINLY ALONG THE BDRY AND IN THE WARM SECTOR. BEHIND THE
BDRY...SCT ELEVATED CONVECTION WILL CONTINUE DUE TO WEAK ISENTROPIC
LIFT AND CONVERGENCE AHD OF AND ALONG THE 850MB BDRY. MOST MODELS
AND HPC SHOW AROUND 1 INCH TO 1.5 INCHES OF RAINFALL TODAY THROUGH
TONIGHT ACROSS MAINLY THE FAR E TO SE PORTIONS OF THE CWA. AM
EXPECTING ISOLD AMOUNTS OF 2 TO 4 INCHES...LEADING TO LOCALIZED
FLOODING.  THE UPPER TROF AXIS WILL MOVE ACROSS THE AREA TONIGHT AND
EXIT THE AREA TO THE E BY TUE WITH RAIN ENDING FROM W TO E TONIGHT
THRU TUE MORNING.

TEMPS WILL BE SLIGHTLY COOLER TODAY...DUE PARTLY TO WEAK CAA AND
PARTLY TO INCREASED CLOUDS/RAIN. THE BDRY IS PROGD TO SHIFT OFFSHORE
BY EARLY TUE WITH SLIGHTLY DRIER AIRMASS FILTERING INTO S TX.
HOWEVER TEMPS ARE EXPECTED TO BE A COUPLE OF DEGREES WARMER DUE TO
DECREASING CLOUDS AND THE DRIER AIRMASS.

&&

.MARINE... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE OFFSHORE
WATERS UNTIL 1 PM FOR SEAS AROUND 7FT. WINDS WILL GENERALLY BE WEAK
TO MODERATE OUT OF THE SE ACROSS THE COASTAL WATERS TODAY.
HOWEVER...A MEANDERING COLD FRONT WILL LEAD TO WINDS BEING MORE
VARIABLE ACROSS THE BAYS AND POSSIBLY NEARSHORE. THE BDRY IS
EXPECTED TO PUSH OFFSHORE BY TUE MORNING LEADING TO A WEAK TO MOD
NLY FLOW.

MOD TO HIGH RIP CURRENT RISK CONTINUES TODAY...AS A RESULT OF THE
LONG PERIOD LARGE SWELLS.

&&

.LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...A WEAK SURFACE HIGH
PRESSURE RIDGE NUDGES INTO THE AREA TUESDAY NIGHT AS THE MID LEVEL
SHORT WAVE TROUGH EXITS TO THE EAST. COOLER AND DRIER CONDITIONS
ARE EXPECTED THROUGH WEDNESDAY NIGHT. ECMWF/CMC/GFS MODELS SHOW A
SHORT WAVE TROUGH DIGGING SOUTHEAST INTO THE SOUTHERN PLAINS BY
FRIDAY. NOT CONFIDENT IN AMOUNT OF MOISTURE RTURN AVAILABLE IN
ADVANCE OF THIS NEXT SYSTEM. WILL CONTINUE TO SHOW A SLIGHT CHANCE
FOR THUNDERSTORMS FRIDAY-FRIDAY NIGHT. EXPECT COLD FRONT TO MOVE
THROUGH THE AREA LATE FRIDAY NIGHT WITH COOLER TEMPERATURES IN
STORE FOR THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    81  69  83  64  82  /  70  50  20  10  10
VICTORIA          79  63  81  60  80  /  60  40  20  10  10
LAREDO            87  66  88  67  90  /  40  10  10  10  10
ALICE             82  66  84  63  84  /  70  30  10  10  10
ROCKPORT          78  71  80  68  81  /  70  50  20  10  10
COTULLA           86  60  87  62  86  /  30  10  10  10  10
KINGSVILLE        82  66  84  64  83  /  70  50  20  10  10
NAVY CORPUS       79  72  81  68  79  /  70  50  20  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR THE
     FOLLOWING ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

&&

TE/81...SHORT TERM
TT/89...LONG TERM
Hazardous weather outlook, Apr 16, 4:20 AM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
420 AM CDT MON APR 16 2012

TXZ229>234-239>247-170930-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
420 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL CAN BE
EXPECTED TODAY. SOME STORMS COULD BECOME STRONG WITH SMALL HAIL
AND WINDS GUSTING TO AROUND 45 MPH. BRIEF ISOLATED SEVERE STORMS
ARE POSSIBLE. RAINFALL AMOUNTS ARE EXPECTED TO RANGE FROM 1 TO 1.5
INCHES WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES POSSIBLE. THESE
AMOUNTS MAY LEAD TO LOCALIZED FLOODING.

A MODERATE TO HIGH RISK OF RIP CURRENTS CONTINUES TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ALONG THE COAST TUESDAY
MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-170930-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
420 AM CDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WITH HEAVY RAINFALL CAN BE
EXPECTED TODAY. SOME STORMS COULD BECOME STRONG WITH SMALL HAIL
AND WINDS GUSTING TO 35 KNOTS OR GREATER. BRIEF ISOLATED SEVERE
STORMS ARE POSSIBLE.

A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 1 PM ACROSS THE OFFSHORE
WATERS DUE TO 7 FOOT SEAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TE/TMT

In the hours before

Special weather statement, Apr 16, 5:14 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
514 AM CDT MON APR 16 2012

TXZ243-244-161045-
NUECES-SAN PATRICIO-
514 AM CDT MON APR 16 2012

...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO COUNTY...

AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PORTLAND...MOVING NORTHEAST AT 15 MPH. THERE
COULD ALSO BE A FUNNEL CLOUD ASSOCIATED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GREGORY BY 520 AM CDT.
  INGLESIDE BY 530 AM CDT.
  5 MILES NORTHWEST OF ARANSAS PASS BY 545 AM CDT.

PEOPLE IN SOUTHEASTERN SAN PATRICIO AND SOUTHWESTERN ARANSAS
COUNTIES...INCLUDING THE CITIES OF PORTLAND...GREGORY...INGLESIDE AND
ARANSAS PASS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN
FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION
SHOULD SEVERE WEATHER THREATEN.

MOTHBALL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.

TMT

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:27 PM CDTSevere Thunderstorm WarningCRPVictoria63 min
Apr 15, 7:39 PM CDTSevere Thunderstorm WarningCRPGoliad, Refugio, Victoria36 min
Apr 15, 8:11 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Kleberg49 min
Apr 15, 10:00 PM CDTAreal Flood AdvisoryCRPCalhoun2 hr
Apr 15, 11:10 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Refugio50 min
Apr 15, 11:25 PM CDTAreal Flood AdvisoryCRPRefugio65 min
Apr 16, 12:11 AM CDTFlash Flood WarningCRPRefugio3 hr
Apr 16, 1:31 AM CDTSpecial Marine WarningCRP119 min
Apr 16, 1:33 AM CDTSevere Thunderstorm WarningCRPAransas, Calhoun, Refugio57 min
Apr 16, 1:56 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun2 hr
Apr 16, 2:33 AM CDTRiver Flood WarningCRPRefugio18 hr
Apr 16, 3:34 AM CDTSpecial Marine WarningCRP56 min
Apr 16, 5:05 AM CDTFlash Flood WarningCRPAransas, Refugio115 min
Apr 16, 5:28 AM CDTTornado WarningCRPSan Patricio32 min
Apr 16, 5:58 AM CDTTornado WarningCRPAransas, San Patricio32 min
Apr 16, 6:31 AM CDTTornado WarningCRPAransas, San Patricio29 min
Apr 16, 7:08 AM CDTSevere Thunderstorm WarningCRPMcMullen37 min
Apr 16, 7:19 AM CDTSevere Thunderstorm WarningCRPAransas, San Patricio41 min
Apr 16, 7:22 AM CDTFlash Flood WarningCRPAransas, San Patricio113 min
Apr 16, 7:27 AM CDTTornado WarningCRPAransas, San Patricio33 min
Apr 16, 8:00 AM CDTSevere Thunderstorm WarningCRPAransas, San Patricio45 min
Apr 16, 8:08 AM CDTSpecial Marine WarningCRP52 min
Apr 16, 8:54 AM CDTSevere Thunderstorm WarningCRPKleberg51 min
Apr 16, 8:59 AM CDTTornado WarningCRPKleberg31 min
Apr 16, 9:02 AM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio43 min
Apr 16, 9:17 AM CDTFlash Flood WarningCRPAransas, Refugio, San Patricio118 min
Apr 16, 9:23 AM CDTSevere Thunderstorm WarningCRPAransas, San Patricio37 min
Apr 16, 9:29 AM CDTTornado WarningCRPKleberg31 min
Apr 16, 9:41 AM CDTSpecial Marine WarningCRP64 min
Apr 16, 9:43 AM CDTFlash Flood WarningCRPNueces, Refugio, San Patricio2 hr
Apr 16, 9:46 AM CDTSevere Thunderstorm WarningCRPAransas, Refugio, San Patricio44 min
Apr 16, 10:31 AM CDTAreal Flood AdvisoryCRPNueces59 min
Apr 16, 10:39 AM CDTSpecial Marine WarningCRP81 min
Apr 16, 10:50 AM CDTFlash Flood WatchCRPAransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio5 hr
Apr 16, 10:50 AM CDTFlash Flood WarningCRPKleberg, Nueces115 min
Apr 16, 10:58 AM CDTTornado WarningCRPAransas32 min
Apr 16, 11:08 AM CDTFlash Flood WarningCRPAransas, Calhoun, Nueces, Refugio, San Patricio112 min
Apr 16, 11:57 AM CDTSevere Thunderstorm WarningCRPNueces33 min
Apr 16, 12:01 PM CDTSpecial Marine WarningCRP59 min
Apr 16, 12:09 PM CDTFlash Flood WarningCRPKleberg, Nueces111 min
Apr 16, 12:39 PM CDTFlash Flood WarningCRPKleberg, Nueces2 hr
Apr 16, 12:39 PM CDTSevere Thunderstorm WarningCRPKleberg, Nueces36 min
Apr 16, 12:53 PM CDTSpecial Marine WarningCRP82 min
Apr 16, 1:23 PM CDTAreal Flood WarningCRPAransas, San Patricio6 hr
Apr 16, 1:50 PM CDTSpecial Marine WarningCRP85 min
Apr 16, 2:53 PM CDTSpecial Marine WarningCRP52 min
Apr 16, 4:08 PM CDTSpecial Marine WarningCRP101 min

Nearby

Flash Flood Warnings in Texas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.